Missouri, 2005Damaging Wind in Missouri, September 28, 2005
September 28, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 28, 2:15 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 28, 2:15 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED SEP 28 2005
.DISCUSSION...
MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT
OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST
TOMORROW NIGHT. MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW
DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM. TROUGH CURRENTLY
OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL
MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL
FLOW IN ITS WAKE.
ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL
MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE
OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO
DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM. LOOKS LIKE THE BEST
COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN
AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A
KPPQ-KJEF CLEARS THE AREA BY 03Z. THIS SHOULD BE THE END OF PCPN AS
SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH. WINDS BEHIND
THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO
WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT
RELAXES QUICKLY AFTER MIDNIGHT.
SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT...
PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS. DEWPOINT PROGS
FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE
CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO
FALL INTO AT LEAST THE UPPER 30S. SO HAVE GONE AHEAD AND MENTIONED
PATCHY FROST. OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE
CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT
ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS.
IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE
AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW
DIGGING INTO THE WEST. THIS SHOULD HELP BRING WARMER TEMPS BACK
INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS
WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL. EARLY NEXT WEEK SHOULD BE
DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A
STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA
TO THE AREA BY MIDWEEK.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
BRITT
Hazardous weather outlook, Sep 28, 2:09 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT WED SEP 28 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-292015-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
309 PM CDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN
EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
PEDIGO
Thunderstorm Wind, Ste. Genevieve
- When
- September 28, 4:52 PM CST
- Where
- Ste. Genevieve County, 3 mi W of Weingarten
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.883, -90.267
The County Sheriff reported trees down blocking Highway C south of Weingarten.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 28 to 29, 2005$869,000 · 1 event
- Hail and Damaging Winds in Texas, September 28, 2005$123,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, September 28, 2005$75,000 · 61 kt wind · 7 events
- Strong Wind in Oklahoma, September 28, 2005$60,000 · 2 events
- Damaging Wind in Illinois, September 28, 2005$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, September 28, 2005$12,000 · 70 kt wind · 10 events
- Damaging Wind in Missouri, September 28, 2005$15,000 · 60 kt wind · 1 event
- Lightning Strike in Oklahoma, September 28, 20051 injured · 1 event
- Flash Flooding and Debris Flow in Puerto Rico, September 28, 20055 events
- Flash Flooding in Puerto Rico, September 28, 20054 events
- Flash Flooding in Puerto Rico, September 28, 20053 events
- Damaging Winds in Missouri, September 28, 200555 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475275.